... Good-news-bad-news. The LHRH agonist (Lupron is one brand) is critical to the success of prostate cancer treatment for many men and sounds like it was effective along with the brachytherapy in your husband's case. The bad news is the potential for side effects. In this case, he needs a serum free and total testosterone level to determine if the level is still low for his age. Giving back testosterone in the form of shots or rub on gels could raise his T level, but might increase the chance of a cancer recurrence. Discuss this with your doctor. A lot would depend on the PSA level (should be very low) and the digital rectal exam (should have a very flat prostate with no nodules) to allow the possibility of T replacement.
As far as the penis side effects, he could get a prescription for a vacuum erection device (VED) to stretch and exercise his penis to try to restore the length and size. The VED can also be used with other treatments for erectile dysfunction (ED) such as Viagra/Cialis/Levitra; MUSE; Caverject etc. He could see a urologist who specializes in treatments for ED for more details.
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
3 of 5 found this helpful